MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48033
Medical Device Problem Codes Structural Problem (2506); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k162717 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
We have an oesophageal stent that did not deploy properly.Reference evo-20-25-15-e g48033 lot c1644678 expiry date 27/08/2021."as per cc form": stent did not deploy.When device withdrawn from patient stent followed even though pin/wire was removed.Doctor commented that triger was very hard to depress.A section of the device did not remain inside the patient¿s body.The patient did require any additional procedures due to this occurrence.Another stent was used according to the initial reporter, the patient did not experience any adverse effects due to this occurrence at what stage of the procedure did the complaint occur?(when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) during stent deployment and removal of delivery device.What endoscope type and channel size was used? olympus gastroscope.What was the position of the elevator? was it opened or closed? open details of the wire guide used (diameter, type, make)? bsc jag wie 0.035" did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes, stent was in situ how long was the stent in the patient by the time this complaint occurred? a few seconds until device was removed.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? na.Stricture information: what was the length and diameter of the stricture? na.Where was the stricture located in the body? distal oesophagus was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? yes, but normal.Was the stricture dilated before stent placement? no questions related to during insertion into patient.Was the product inspected for kinks or damage before use? yes and none found.Was resistance felt during insertion into patient? if yes, at what point? yes, gun device/trigger was hard to depress even though button was fully inserted.Questions related to during stent placement.Did the product fail during stent deployment or recapture? deployment.Was the directional button pressed during use? no.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes.Was the yellow marker kept in view during deployment? yes.Are images of the device or procedure available? no.Device will be returned questions related to during introducer withdrawal.Was final stent placement confirmed using endoscopy / fluoroscopy? if yes, what was used? yes, fluoro.Did the stent open sufficiently to allow withdrawal of introducer safely? yes.Was the safety wire fully removed before removing the delivery system? yes.Did any part of the product snag/get caught with the stent when removing the delivery system? no.Are images of the device or procedure available? no questions related to during stent repositioning/removal.What instrument was used for stent repositioning / removal? forceps, snare¿ was the lasso (suture) loop used during repositioning na.
 
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Device evaluated 19-feb-21: "stent partially deployed.Peek tubing kinked." we have an oesophageal stent that did not deploy properly.Reference evo-20-25-15-e g48033, lot c1644678, expiry date 27/08/2021."as per cc form": stent did not deploy.When device withdrawn from patient stent followed even though pin/wire was removed.Doctor commented that triger was very hard to depress.A section of the device did not remain inside the patient¿s body.The patient did require any additional procedures due to this occurrence.Another stent was used according to the initial reporter, the patient did not experience any adverse effects due to this occurrence 1.At what stage of the procedure did the complaint occur?(when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) during stent deployment and removal of delivery device.2.What endoscope type and channel size was used? olympus gastroscope.3.What was the position of the elevator? was it opened or closed? open.4.Details of the wire guide used (diameter, type, make)? bsc jag wie 0.035".5.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes, stent was in situ.6.How long was the stent in the patient by the time this complaint occurred? a few seconds until device was removed.7.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? na.Stricture information: 1.What was the length and diameter of the stricture? na.2.Where was the stricture located in the body? distal oesophagus.3.Was there resistance felt passing wire guide through stricture? no.4.Was there resistance felt passing the evolution through stricture? yes, but normal.5.Was the stricture dilated before stent placement? no questions related to during insertion into patient: 1.Was the product inspected for kinks or damage before use? yes and none found.2.Was resistance felt during insertion into patient? if yes, at what point? yes, gun device/trigger was hard to depress even though button was fully inserted.Questions related to during stent placement: 1.Did the product fail during stent deployment or recapture? deployment.2.Was the directional button pressed during use? no.3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes.4.Was the yellow marker kept in view during deployment? yes.5.Are images of the device or procedure available? no.Device will be returned.Questions related to during introducer withdrawal 1.Was final stent placement confirmed using endoscopy / fluoroscopy? if yes, what was used? yes, fluoro.2.Did the stent open sufficiently to allow withdrawal of introducer safely? yes.3.Was the safety wire fully removed before removing the delivery system? yes.4.Did any part of the product snag/get caught with the stent when removing the delivery system? no.5.Are images of the device or procedure available? no.Questions related to during stent repositioning/removal 1.What instrument was used for stent repositioning / removal? forceps, snare¿ was the lasso (suture) loop used during repositioning.Na.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Device evaluation: the evo-20-25-15-e device of lot number c1644678 involved in this complaint device was returned for evaluation, open in its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 19th february 2021.The returned device lab findings and observations can be referred through the attached files.In summary the following results were observed in the lab evaluation: stent was partially deployed on return.Kinks were observed on the peek tubing.Lockwire was not returned.Red market on top of the handle was at the end of the handle.Handle was actuating fine for deployment and recapture.Stent deployed without any issues.Documents review including ifu review: prior to distribution all evo-20-25-15-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-15-e device of lot number c1644678 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1644678 ; upon review of complaints this failure mode has not occurred previously with this lot #c1644678.The instructions for use ifu0061-7 which accompanies this device instructs the user to "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization" there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause may be attributed to tortuous anatomy which may have caused kinking in the peek tubing which may have caused the difficulty stent deployment.As per additional information provided there was resistance felt passing the evolution through stricture.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11284883
Report Number3001845648-2021-00057
Device Sequence Number14313597
Product Code ESW
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)210827(10)C1644678
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model NumberG48033
Device Catalogue NumberEVO-20-25-15-E
Device Lot NumberC1644678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer01/11/2021
01/11/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/19/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1